Alert archive / Louisiana / Wind Chill Advisories in 2017

Wind Chill Advisory 1, NWS Lake Charles, LA

January 6, 20179 parishes in Louisiana

NWS Lake Charles, LA issued this wind chill advisory at Jan 6, 2017, 9:35 PM CST for 9 parishes in Louisiana. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2017, 9:35 PM CST (03:35 UTC)
Expired
Jan 7, 2017, 9:00 AM CST
In force
11 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 71 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2017-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2017-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

118 
WWUS44 KLCH 070335
WSWLCH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
935 PM CST FRI JAN 6 2017

...BONE CHILLING CONDITIONS TONIGHT INTO SATURDAY MORNING...

.THE COMBINATION OF AIR TEMPERATURES IN THE LOW TO MID 20S AND
NORTHERLY OF 10 TO 20 MPH...WILL CREATE HAZARDOUS WIND CHILL
READINGS IN THE LOWER TEENS. THESE CONDITIONS WILL INCREASE THE
RISK OF HYPOTHERMIA TO THOSE NOT PROPERLY PREPARED AND DRESSED.

LAZ027>033-041>045-052-053-071500-
/O.NEW.KLCH.WC.Y.0001.170107T0335Z-170107T1500Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...ALEXANDRIA...PINEVILLE...EFFIE...MARKSVILLE...BUNKIE...
COTTONPORT...SIMMESPORT...MANSURA...BUNDICK LAKE...DE RIDDER...
FIELDS...ORETTA...OAKDALE...KINDER...VILLE PLATTE...BEAVER...
ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE...
LAKE CHARLES...SULPHUR...HATHAWAY...JENNINGS...TOPSY...ROANOKE...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...BRANCH...CHURCH POINT...
RICHARD...LAFAYETTE...BREAUX BRIDGE...CADE...ST. MARTINVILLE...
ABBEVILLE...INTRACOASTAL CITY...MEAUX...FORKED ISLAND...KAPLAN...
NEW IBERIA
935 PM CST FRI JAN 6 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. 

* WIND CHILL VALUES...10 TO 15 DEGREES.

* TIMING...UNTIL MID MORNING SATURDAY.

* OTHER IMPACTS...INCREASED POTENTIAL FOR HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

RUA
2 follow-up statements
040 
WWUS44 KLCH 070900
WSWLCH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
300 AM CST SAT JAN 7 2017

...BONE CHILLING CONDITIONS CONTINUE THIS MORNING...

.THE COMBINATION OF AIR TEMPERATURES IN THE LOW TO MID 20S AND
NORTHERLY OF 15 TO 25 MPH...WILL CREATE HAZARDOUS WIND CHILL
READINGS IN THE LOWER TEENS. THESE CONDITIONS WILL INCREASE THE
RISK OF HYPOTHERMIA TO THOSE NOT PROPERLY PREPARED AND DRESSED.

LAZ027>033-041>045-052-053-071500-
/O.CON.KLCH.WC.Y.0001.000000T0000Z-170107T1500Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...ALEXANDRIA...PINEVILLE...EFFIE...MARKSVILLE...BUNKIE...
COTTONPORT...SIMMESPORT...MANSURA...BUNDICK LAKE...DE RIDDER...
FIELDS...ORETTA...OAKDALE...KINDER...VILLE PLATTE...BEAVER...
ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE...
LAKE CHARLES...SULPHUR...HATHAWAY...JENNINGS...TOPSY...ROANOKE...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...BRANCH...CHURCH POINT...
RICHARD...LAFAYETTE...BREAUX BRIDGE...CADE...ST. MARTINVILLE...
ABBEVILLE...INTRACOASTAL CITY...MEAUX...FORKED ISLAND...KAPLAN...
NEW IBERIA
300 AM CST SAT JAN 7 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL VALUES...10 TO 15 DEGREES.

* TIMING...UNTIL MID MORNING SATURDAY.

* OTHER IMPACTS...INCREASED POTENTIAL FOR HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
231 
WWUS44 KLCH 071522
WSWLCH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
922 AM CST SAT JAN 7 2017

...WIND CHILL ADVISORY HAS EXPIRED...

.NORTHERLY WINDS WILL CONTINUE TO DECREASE THIS MORNING...ALLOWING
WIND CHILL TEMPERATURES TO IMPROVE. CONDITIONS TODAY...WHILE
STILL CHILLY...ARE NOT EXPECTED TO BE AS DANGEROUSLY COLD AS
OVERNIGHT AND EARLY THIS MORNING.

LAZ027>033-041>045-052-053-071630-
/O.EXP.KLCH.WC.Y.0001.000000T0000Z-170107T1500Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...ALEXANDRIA...PINEVILLE...EFFIE...MARKSVILLE...BUNKIE...
COTTONPORT...SIMMESPORT...MANSURA...BUNDICK LAKE...DE RIDDER...
FIELDS...ORETTA...OAKDALE...KINDER...VILLE PLATTE...BEAVER...
ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE...
LAKE CHARLES...SULPHUR...HATHAWAY...JENNINGS...TOPSY...ROANOKE...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...BRANCH...CHURCH POINT...
RICHARD...LAFAYETTE...BREAUX BRIDGE...CADE...ST. MARTINVILLE...
ABBEVILLE...INTRACOASTAL CITY...MEAUX...FORKED ISLAND...KAPLAN...
NEW IBERIA
922 AM CST SAT JAN 7 2017

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILL TEMPERATURES WILL CONTINUE TO IMPROVE AS WINDS DECREASE
TODAY.

$$

24

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 8:25 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jan 6, 8:25 PM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
825 PM CST Fri Jan 6 2017

.UPDATE...
First update of the night. Precipitation is ending across the
forecast area as disturbance moves off to the east and deeper
northerly flow moves in. This is allowing upglide lift to cease
and thus the end of any winter mix precipitation. With this will
allow the Winter Weather Advisory to Expire at 9 PM. However, will
replace this with a Special Weather Statement through the night
for the potential of hazardous driving conditions due to black
ice.

Good news is that precipitation has ended and no more expected
through the night. Also, favorable conditions in that very brisk
northerly winds are occurring and expected through most of the
night, with dew point depression now greater than 6F degrees at
most sites, with further lower dew points to advect into the
forecast area during the overnight. These factors should allow for
drying to take place. However, icing is already occurring on some
roadways, and still moisture (puddles) hanging around on others.
Therefore, driving conditions could be hazardous until morning and
will issue the SPS to highlight this. Expect the worse conditions
will be north of the Highway 190 corridor on elevated surfaces of
I-49, Highway 165 and Highway 171, but will still mention the
possibility down to the I-10 corridor.

With sustained wind speeds over the coastal counties and parishes
over 20 mph with gusts close to 30 mph, will go ahead and issue a
Wind Advisory for that area through the night.

At this point, temperatures look to be on track, with hard freeze
conditions by morning. Will keep on eye on these, and also wind
chills over the next couple of hours. If forecast wind chills
look to be below 13F in enough areas will issue Wind Chill
Advisory and will make a decision before 10 PM.

Rua

&&

.PREV DISCUSSION... /issued 530 PM CST Fri Jan 6 2017/

DISCUSSION...
00Z TAFS

AVIATION...
Frozen precipitation has come to an end at AEX and no additional
activity is expected. Precipitation has also ended at BPT although
most of that activity remained liquid today. A few pellets of
sleet were reported within the last hour at LCH, but precipitation
will be ending by the start of this package so kept the TAF dry.
Light to moderate rain will continue at LFT and ARA for the next
couple of hours before all precipitation pushes off to the east by
03Z.

Winds will remain gusty tonight with gusts up to 25 MPH possible.
AEX may be a little lighter, but could still see breezy
conditions. Winds will diminish slightly during the day Saturday,
but will still gust.

CIGS will be improving through the night from west to east. CIGS
of 015 will improve to 050 before skies clear during the early
morning hours. VFR conditions will prevail beyond 12Z.

Jones

PREV DISCUSSION... /issued 415 PM CST Fri Jan 6 2017/

DISCUSSION...
Numerous reports of a wintry mix coming in from basically I-10 at
Orange nwd, especially east of the Sabine today. Meanwhile local
88Ds are showing the back edge of the precip shield starting to
move into our extreme wrn zones as mid-level drying in association
with a srn plains shortwave moves into the region. Expect precip
to gradually end from west to east during the evening hours...and
local winter weather tools indicate a mix of precip types to occur
before it ends. Accordingly the Winter Weather Advisory was
extended both temporally (til 03z/21L) and areally (now includes
the I-10 zones from Orange ewd, plus the LA 14 zones east of
Calcasieu) based on where winter p-types were included.

Next issue will be the extremely cold temps over the next couple
of days. Strong CAA ongoing behind last night's cold front will
drive temps down to the mid 20s across most of the forecast area
by sunrise tomorrow. With such cold readings in place for as much
as 12 hours tonight, the Hard Freeze Warning put in place this
morning has been kept in place. Meanwhile leftover moisture from
today's precipitation will begin freezing (if it hasn't already)
on area roadways this evening...making black ice a serious concern
for motorists into tomorrow morning.

Dry weather will linger into Monday as ridging aloft gradually
builds ewd across the forecast area along with sfc high pressure.
Very cold conditions will linger linger with highs Saturday
afternoon only topping out in the upper 30s to lower 40s area-
wide. An even colder night is expected Saturday night/Sunday
morning as the core of the high positions itself over the nern
zones...with temps ranging from the lower 20s nrn zones to
perhaps upper 20s extreme swrn areas and beaches. Temps will
begin to moderate on Sunday as srly flow re-develops behind the
departing high... although below normal temps will continue
through Sunday night.

Small POPs return to the forecast for mid-week as moisture returns
behind the passing sfc high, then further increases ahead of the
next shortwave aloft. Latest model runs indicate the associated
sfc front will stay north of the region for now, meaning small
POPs will linger through the remainder of the forecast period.

MARINE...
No changes to inherited headlines on the coastal waters/inland
lakes and bays.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  22  39  21  43 /  10   0   0   0
LCH  26  41  25  47 /  10   0   0   0
LFT  25  40  24  46 /  20   0   0   0
BPT  27  41  27  49 /  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 6 AM CST Saturday for LAZ052>055-073-074.

     Hard Freeze Warning until 9 AM CST Saturday for LAZ027>033-
     041>045-052-053.

TX...Wind Advisory until 6 AM CST Saturday for TXZ215.

     Hard Freeze Warning until 9 AM CST Saturday for TXZ180-201-
     259>262.

GM...Small Craft Advisory from noon Saturday to 6 AM CST Sunday for
     GMZ470-472-475.

     Gale Warning until noon CST Saturday for GMZ470-472-475.

     Small Craft Advisory until 6 AM CST Sunday for GMZ430-432-435-
     450-452-455.

&&

PUBLIC...07
Hazardous weather outlook, Jan 6, 5:09 AM CST, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
509 AM CST FRI JAN 6 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
071200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
509 AM CST FRI JAN 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE WILL BE SOME LIGHT RAIN...MIXING WITH SLEET AND FREEZING
RAIN IN PARTS OF CENTRAL LOUISIANA THIS AFTERNOON AND EARLY
EVENING. NO ACCUMULATION IS EXPECTED. THE REMAINDER OF THE REGION
WILL SEE A COLD LIGHT RAIN.

A HARD FREEZE IS EXPECTED TONIGHT WITH LOWS IN THE LOW TO MID 20S.
WIND CHILLS WILL BE IN THE TEENS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER HARD FREEZE IS EXPECTED SATURDAY NIGHT INTO SUNDAY MORNING
WITH LOWS IN THE LOW TO MID 20S. WIND CHILLS WILL BE IN THE TEENS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

GMZ430-432-435-450-452-455-470-472-475-071200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
509 AM CST FRI JAN 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
STRONG NORTH WINDS WILL BE GUSTING OVER 34 KNOTS...SO A GALE
WARNING IS IN EFFECT THIS AFTERNOON AND TONIGHT FOR THE OFFSHORE
WATERS...WHILE A SMALL CRAFT ADVISORY IS IN PLACE EVERYWHERE ELSE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE STRONG NORTH WINDS CONTINUE ON SATURDAY...BEFORE DECREASING BY
SUNDAY.

.SPOTTER INFORMATION STATEMENT...
NO SPOTTER ACTIVATION IS EXPECTED.

In the hours before

Local storm report, Jan 6, 5:21 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
521 PM CST FRI JAN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     SLEET            1 E BOYCE               31.39N 92.66W
01/06/2017  E0.00 INCH       RAPIDES            LA   DEPT OF HIGHWAYS

            LOUISIANA DOT REPORTS LA8 AT THE BOYCE BRIDGE IS CLOSED

            IN BOTH DIRECTIONS DUE TO ICING FROM SLEET/FREEZING RAIN.

&&

JRUA
Local storm report, Jan 6, 5:26 PM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
526 PM CST FRI JAN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     SLEET            2 NE ALEXANDRIA         31.32N 92.44W
01/06/2017  E0.00 INCH       RAPIDES            LA   DEPT OF HIGHWAYS

            LOUISIANA DOT REPORTS THE JACKSON STREET BRIDGE ACROSS
            THE RED RIVER IN ALEXANDRIA IS CLOSED DUE TO ICING FROM
            SLEET/FREEZING RAIN.

0514 PM     SLEET            1 E BOYCE               31.39N 92.66W
01/06/2017  E0.00 INCH       RAPIDES            LA   DEPT OF HIGHWAYS

            LOUISIANA DOT REPORTS LA8 THE BOYCE BRIDGE IS CLOSED IN
            BOTH DIRECTIONS DUE TO ICING FROM SLEET/FREEZING RAIN.

&&

JRUA
Local storm report, Jan 6, 7:12 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
712 PM CST FRI JAN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     SLEET            4 SW BUNKIE             30.91N 92.24W
01/06/2017  E0.00 INCH       AVOYELLES          LA   DEPT OF HIGHWAYS

            LOUISIANA DOT REPORTS THE NORTH BOUND LANE OF I-49
            BETWEEN EXIT 46...LA106...AND EXIT 53...LA115 IS CLOSED
            DUE TO ICING FROM SLEET/FREEZING RAIN.

&&

JRUA
Local storm report, Jan 6, 7:13 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
713 PM CST FRI JAN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     SLEET            2 NE ALEXANDRIA         31.32N 92.44W
01/06/2017  E0.00 INCH       RAPIDES            LA   DEPT OF HIGHWAYS

            LOUISIANA DOT REPORTS THE JACKSON STREET BRIDGE ACROSS
            THE RED RIVER IN ALEXANDRIA IS CLOSED DUE TO ICING FROM
            SLEET/FREEZING RAIN.

0514 PM     SLEET            1 E BOYCE               31.39N 92.66W
01/06/2017  E0.00 INCH       RAPIDES            LA   DEPT OF HIGHWAYS

            LOUISIANA DOT REPORTS LA8 THE BOYCE BRIDGE IS CLOSED IN
            BOTH DIRECTIONS DUE TO ICING FROM SLEET/FREEZING RAIN.

0710 PM     SLEET            4 SW BUNKIE             30.91N 92.24W
01/06/2017  E0.00 INCH       AVOYELLES          LA   DEPT OF HIGHWAYS

            LOUISIANA DOT REPORTS THE NORTH BOUND LANE OF I-49
            BETWEEN EXIT 46...LA106...AND EXIT 53...LA115 IS CLOSED
            DUE TO ICING FROM SLEET/FREEZING RAIN.

&&

JRUA
Special weather statement, Jan 6, 8:45 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
845 PM CST Fri Jan 6 2017

LAZ027>033-041>045-052>055-071400-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...ALEXANDRIA...PINEVILLE...EFFIE...MARKSVILLE...BUNKIE...
COTTONPORT...SIMMESPORT...MANSURA...BUNDICK LAKE...DE RIDDER...
FIELDS...ORETTA...OAKDALE...KINDER...VILLE PLATTE...BEAVER...
ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE...
LAKE CHARLES...SULPHUR...HATHAWAY...JENNINGS...TOPSY...ROANOKE...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...BRANCH...CHURCH POINT...
RICHARD...LAFAYETTE...BREAUX BRIDGE...CADE...ST. MARTINVILLE...
ABBEVILLE...INTRACOASTAL CITY...MEAUX...FORKED ISLAND...KAPLAN...
NEW IBERIA...MORGAN CITY...BURNS POINT...CENTERVILLE...FRANKLIN...
PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE
845 PM CST Fri Jan 6 2017

...HAZARDOUS DRIVING CONDITIONS DUE TO ICING TONIGHT INTO SATURDAY
MORNING...

WINTER PRECIPITATION HAS ENDED ACROSS THE AREA. HOWEVER...TEMPERATURES
HAVE FALLEN BELOW FREEZING AND WILL CONTINUE TO FALL THROUGH THE
NIGHT INTO THE LOW TO MID 20S. ICING ON MAINLY ELEVATED ROADWAYS
HAS BEEN REPORTED ALONG PORTIONS OF INTERSTATE 49 FROM THE EARLIER
SLEET AND FREEZING RAIN. TEMPERATURES WILL NOT ALLOW FOR THIS ICE
TO MELT TONIGHT. FURTHER...Residual MOISTURE ON ELEVATED ROADWAYS
HAS THE POTENTIAL TO FREEZE AND BECOME WHAT IS KNOWN AS BLACK
ICE...MAKING FOR EXTREMELY HAZARDOUS DRIVING CONDITIONS.

THE BEST CHANCE FOR WIDESPREAD ICING TO OCCUR ON ELEVATED
ROADWAYS WILL BE ALONG AND NORTH OF THE HIGHWAY 190 CORRIDOR ALONG
INTERSTATE 49...HIGHWAY 165...AND HIGHWAY 171. HOWEVER...SOME
SPOTS ON ELEVATED ROADWAYS AS FAR SOUTH AS THE INTERSTATE 10
CORRIDOR COULD ALSO BECOME SLICK.

IF DRIVING ON ELEVATED ROADWAYS TONIGHT...REDUCE YOUR SPEED AND
KEEP A FARTHER THAN NORMAL AND SAFE DISTANCE FROM OTHER VEHICLES.

TEMPERATURES ARE EXPECTED ABOVE FREEZING ON MID TO LATE MORNING
SATURDAY...MELTING ANY ICE THAT DEVELOPS.

RUA
Special weather statement, Jan 6, 8:46 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
846 PM CST FRI JAN 6 2017

LAZ027>033-041>045-052>055-071400-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...ALEXANDRIA...PINEVILLE...EFFIE...MARKSVILLE...BUNKIE...
COTTONPORT...SIMMESPORT...MANSURA...BUNDICK LAKE...DE RIDDER...
FIELDS...ORETTA...OAKDALE...KINDER...VILLE PLATTE...BEAVER...
ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE...
LAKE CHARLES...SULPHUR...HATHAWAY...JENNINGS...TOPSY...ROANOKE...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...BRANCH...CHURCH POINT...
RICHARD...LAFAYETTE...BREAUX BRIDGE...CADE...ST. MARTINVILLE...
ABBEVILLE...INTRACOASTAL CITY...MEAUX...FORKED ISLAND...KAPLAN...
NEW IBERIA...MORGAN CITY...BURNS POINT...CENTERVILLE...FRANKLIN...
PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE
846 PM CST FRI JAN 6 2017

...HAZARDOUS DRIVING CONDITIONS DUE TO ICING TONIGHT INTO SATURDAY
MORNING...

WINTER PRECIPITATION HAS ENDED ACROSS THE AREA. HOWEVER...TEMPERATURES
HAVE FALLEN BELOW FREEZING AND WILL CONTINUE TO FALL THROUGH THE
NIGHT INTO THE LOW TO MID 20S. ICING ON MAINLY ELEVATED ROADWAYS
HAS BEEN REPORTED ALONG PORTIONS OF INTERSTATE 49 FROM THE EARLIER
SLEET AND FREEZING RAIN. TEMPERATURES WILL NOT ALLOW FOR THIS ICE TO
MELT TONIGHT. FURTHER...RESIDUAL MOISTURE ON ELEVATED ROADWAYS HAS
THE POTENTIAL TO FREEZE AND BECOME WHAT IS KNOWN AS BLACK
ICE...MAKING FOR EXTREMELY HAZARDOUS DRIVING CONDITIONS.

THE BEST CHANCE FOR WIDESPREAD ICING TO OCCUR ON ELEVATED
ROADWAYS WILL BE ALONG AND NORTH OF THE HIGHWAY 190 CORRIDOR ALONG
INTERSTATE 49...HIGHWAY 165...AND HIGHWAY 171. HOWEVER...SOME
SPOTS ON ELEVATED ROADWAYS AS FAR SOUTH AS THE INTERSTATE 10
CORRIDOR COULD ALSO BECOME SLICK.

IF DRIVING ON ELEVATED ROADWAYS TONIGHT...REDUCE YOUR SPEED AND
KEEP A FARTHER THAN NORMAL AND SAFE DISTANCE FROM OTHER VEHICLES.

TEMPERATURES ARE EXPECTED ABOVE FREEZING ON MID TO LATE MORNING
SATURDAY...MELTING ANY ICE THAT DEVELOPS.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 9:43 PM CSTWind AdvisoryLCHCameron, Saint Martin11 hr
Jan 7, 3:00 AM CSTHard Freeze WarningLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more30 hr
Jan 7, 4:18 AM CSTLow Water AdvisoryLCH5 hr

Nearby

Wind Chill Advisories in Louisiana, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.